MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to spyscope ds access & delivery catheter and spyglass digital controller that were used in the same patient and procedure.It was reported to boston scientific corporation that spyscope ds access & delivery catheter and spyglass digital controller were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6)2023.During the procedure, the device could not show image clearly.The procedure was not completed due to this event.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyscope ds ii was analyzed, and a visual evaluation noted that there were elevator marks on the shaft of the catheter.An image assessment for visualization was performed.Upon plugging the device into the controller, a live image was displayed.Articulation of the catheter had no effect on the image.X-ray imaging of the distal tip showed no problems with the redistribution layer (rdl).No camera wire damage was observed near the distal end.No camera wire damage was observed in the pebax region of the catheter.X-ray imaging of the handle showed no problems with the breakout region or camera wires around the strain relief.X-ray imaging shows no damage to the camera wires at the printed circuit board assembly (pcba).The handle was opened and the electrical components inside were inspected visually.There was procedural residue seen in the plastic optic fibers (pof).Visual assessment showed no problems with the camera wires in the glue feature.The bond of the glue feature to the pcba was inspected; tweezers were used to wiggle the glue feature.The connection of the camera wires to the pcba was also inspected by slightly lifting the bottom of the glue feature for each of the four camera wires using the tip of the tweezers.No impact to image was seen after these interactions.A saline test was conducted, based on residue at the pofs, and after insertion of saline, enough to reach the handle, the image was disrupted.Pink and green lines appeared on the screen followed by the initialization screen and loss of image.The reported complaint regarding poor quality image was confirmed.During product analysis, signs of use were noted in the form of witness marks and procedural residue at the pofs.A saline test was conducted, and image was disrupted.Pink and green lines appeared on the screen followed by the initialization screen and loss of image.It is likely that during procedure fluid back flowed through the optics lumen and caused a break in connection of the camera which disrupted the image.An investigation is in place to address this problem.Based on all gathered information, the probable cause selected for the image failure due to fluid in the optics lumen is cause traced to device design, which indicates that the problems are traced to the design specifications.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
Note: this report pertains to spyscope ds access & delivery catheter and spyglass digital controller that were used in the same patient and procedure.It was reported to boston scientific corporation that spyscope ds access & delivery catheter and spyglass digital controller were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on may 09, 2023.During the procedure, the device could not show image clearly.The procedure was not completed due to this event.No patient complications have been reported as a result of this event.

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17034932
Report Number3005099803-2023-02877
Device Sequence Number17885863
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0030610656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight60 KG